MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1201520
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Fistula (1862); Hernia (2240)
Date of Event 10/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2008:patient was diagnosed with recurrent ventral hernia thereby underwent open repair with the implant of ventralex mesh (device 1).Per op notes, ¿a moderate sized hernia was noted.The mesh did seem to be pulled to the right, and the hernia defect was to the left.The hernia sac was excised.A large ventralex mesh (device 1) was placed into defect and sutured.¿ (b)(6) 2009: patient was diagnosed with incarcerated ventral incisional hernia thereby underwent open repair with the removal of mesh (device 1) and implant of ventralex mesh (device 2).Per op notes, ¿the bowel was dissected from the internal portion of sac, mesh and abdominal wall.Several mesh (device 1) particles were removed.The bowel was taken down from adhesion.A ventralex mesh (device 2) was placed and sewn into strong fascia.¿ (b)(6) 2016: patient was diagnosed with small bowel obstruction thereby underwent open repair with the removal of mesh (device 2) and implant of xenmatrix ab (device 3).Per op notes, ¿the patient had had numerous hernias repaired in the pelvis secondary to c-sections.Small dilated loops of bowel were noted.A chronically incarcerated umbilical hernia was found proximal to mesh where obstruction was noted.Adhesion was noted and mesh (device 2) was resected.The bowel adherent to mesh was freed and small loops of bowel was transected.Appendectomy was done.A xenmatrix ab (device 3) was imbricated to defect below the umbilicus using sutures.¿ (b)(6) 2016: patient was diagnosed with postoperative wound infection, abscess, fascial dehiscence thereby underwent open repair with the removal of mesh (device 3).Per op notes, ¿patient had been noticed to be draining some purulent material in the superior aspect of the incision despite no erythema.Abscess tracking from inferior to superior aspect was drained.Previously placed sutures was completely dehisced for the entire length of the incision and the sutures were just basically lying in the field.There was some necrotic fascia in the central area of the region, and where the xenmatrix ab was placed inferiorly.The mesh (device 3) was essentially destroyed and digested from proteolytic enzymes of bacteria.The sutures lying in field was removed along with nonviable mesh (device 3).¿ (b)(6) 2017: patient was diagnosed with incisional hernia thereby underwent laparoscopic repair with the implant of phasix st meshes (device 4, 5).Per op notes, ¿incision was made around the previous scar including hernia sac from the just above the symphysis to just below the xiphoid process.Intra-abdominal adhesions was undertaken.A phasix st meshes (device 4, 5) were chosen for buttressing the repair of fascia.The meshes were placed intrabdominal and secured to anterior abdominal wall lateral to midline using sutures.¿ (b)(6) 2021: patient was diagnosed with recurrent incarcerated ventral incisional hernia, enteroprosthetic cutaneous fistula thereby underwent open repair with the removal of meshes (device 4, 5).Per op notes, ¿midline laparotomy was performed encompassing old scar and fistula.Dense adhesions were lysed.Several areas of loops of bowel was identified in draining sinuses.The bowel was ingrown into previously placed meshes and was inseparable.The involved intestines were resected along with meshes (device 4, 5) and side to side anastomosis was performed.A bilateral anterior component separation was done.Soft tissue rearrangement was done to cover the repair.¿ (b)(6) 2021: patient was diagnosed with acute abdomen and perforated small bowel thereby underwent open small bowel resection.Per op notes, ¿a small perforation along the entero-enterostomy was discovered.The area near the perforation and encompassing both anastomosis was then resected.¿ (b)(6) 2021: patient was diagnosed with open abdomen thereby underwent debridement of necrotic muscle.(b)(6) 2021: patient was diagnosed with open abdomen thereby underwent ileocecal resection.(b)(6) 2021: patient was diagnosed with open abdomen, soft tissue infection thereby underwent open repair with the implant of phasix st mesh (device 6).Per op notes, ¿the wound vac was removed.There was more necrosed soft tissue was debrided.A phasix st mesh (device 6) was attached as an inlay and partial underlay using sutures.¿ (b)(6) 2021: patient was diagnosed with open abdomen, soft tissue infection thereby underwent open repair with the removal of mesh (device 6).Per op notes, ¿there was a pus eminating from the inferior aspect of the wound.The mesh was removed (device 6) and the viscera was inspected.Necrosed soft tissue was excised.¿ (b)(6) 2021 :patient was diagnosed with open abdomen thereby underwent open repair with the implant of phasix mesh (device 7).Per op notes, ¿there was minimal murky ascites in the right lower quadrant.The small bowel was dilated which formed interloop adhesions.A phasix mesh (device 7) was placed in a bridging fashion with partial underlay and secured using sutures.¿ (b)(6) 2022: patient had chronic wound and was diagnosed with infected mesh, recurrent ventral incisional hernia thereby underwent open repair with the removal of mesh (device 7).Per op notes, ¿the small bowel had been lysed from the mesh and the mesh (device 7) was removed.There were extensive intra-abdominal adhesions of omentum to bowel, as well as inter-loop adhesions were lysed.".
 
Additional Manufacturer Narrative
Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2017) is considered to be a best estimate this mdr represents the phasix st mesh (device 5).An additional supplemental emdr were submitted to represent the bard/davol mesh -ventralex mesh (device 1, 2), xenmatrix ab (device 3), phasix st mesh (device 4) and additional mdrs were submitted to represent phasix st mesh (device 6) and phasix mesh (device 7) note: section through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24569825
Report Number1213643-2026-00316
Device Sequence Number13151923
Product Code OWT
UDI-Device Identifier00801741095351
UDI-Public(01)00801741095351(17)190228(10)HUBN1613
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number1201520
Device Lot NumberHUBN1613
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Initial Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale
Patient Weight113 KG